Rocky Mountain Journal of Mathematics

Convergence for Essentially Strongly Increasing Discrete Time Semi-Flows

Taishan Yi, Bingwen Liu, and Qingguo Li

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 39, Number 3 (2009), 1013-1034.

First available in Project Euclid: 18 May 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 34K25: Asymptotic theory 34C12: Monotone systems

Convergence essentially strongly increasing discrete time semi-flow ignition assumption periodic quasi-monotone delay differential equations


Yi, Taishan; Liu, Bingwen; Li, Qingguo. Convergence for Essentially Strongly Increasing Discrete Time Semi-Flows. Rocky Mountain J. Math. 39 (2009), no. 3, 1013--1034. doi:10.1216/RMJ-2009-39-3-1013.

Export citation


  • N. Alikakos, P. Hess and H. Matano, Discrete order-preserving semigroups and stability for periodic parabolic differential equations, J. Differential Equations 82 (1989), 322-341.
  • H. Amann, Fixed point equations and nonlinear eigenvalue problems in ordered spaces, SIAM Rev. 18 (1976), 620-709.
  • E. Dancer, Some remarks on a boundedness assumption for monotone dynamical systems, Proc. Amer. Math. Soc. 126 (1998), 801-807.
  • --------, Positivity of maps and applications, in Topological nonlinear analysis, M. Matzeu and A. Vignoli, eds., Birkhauser, Berlin, 1994.
  • E. Dancer and P. Hess, Stability of fixed points for order-preserving discrete-time dynamical systems, J. Reine angew. Math. 419 (1991), 125-139.
  • J.K. Hale, Asymptotic behavior of dissipative systems, Math. Surveys Mono. 25, American Mathematical Society, Rhode Island, 1988.
  • P. Hess, Periodic-parabolic boundary value problems and positivity, Longman Scientific and Technical, New York, 1991.
  • P. Hess and P. Poláčik, Boundedness of prime periods of stable cycles and convergence to fixed points in discrete monotone dynamical systems, SIAM J. Math. Anal. 24 (1993), 1312-1330.
  • M.W. Hirsch, Systems of differential equations which are competitive or cooperative. II: Convergence almost everywhere, SIAM J. Math. Anal. 16 (1985), 423-439.
  • M.W. Hirsch, Stability and convergence in strongly monotone dynamical systems, J. Reine angew. Math. 383 (1988), 1-53.
  • M.W. Hirsch and H.L. Smith, Generic quasi-convergence for strongly order preserving semiflows: A new approach, J. Dynam. Diff. Equations 16 (2004), 433-439.
  • M.W. Hirsch and H.L. Smith, Monotone dynamical systems, in Handbook of differential equations, ordinary differential equations (second volume), A. Canada, P. Drabek and A. Fonda, eds., Elsevier, Amsterdam, 2004.
  • J. Jiang, Periodic monotone systems with an invariant function, SIAM J. Math. Anal. 27 (1996), 1738-1744.
  • --------, Sublinear discrete-time order-preserving dynamical systems, Math. Proc. Camb. Phil. Soc. 119 (1996), 561-574.
  • J. Jiang and Y. Wang, On the $\omega-$limit set dichotomy of cooperating Kolmogorov systems, Positivity 7 (2003), 185-194.
  • R. Martin and H.L. Smith, Reaction-diffusion systems with time delay: Monotonicity, invariance, comparison and convergence, J. Reine angew. Math. 413 (1991), 1-35.
  • H. Matano, Strongly order preserving local semi-dynamical system theory and application, Vol. I, H. Brezis, M.G. Crandall and F. Kappel, eds., Research Notes Math. 141, Pitman, Boston%pp. 178-185 ; Longman Scientific & Technical, London, 1986.
  • P. Poláčik, Convergence in smooth strongly monotone flows defined by semilinear parabolic equations, J. Differential Equations 79 (1989), 89-110.
  • P. Poláčik and I. Tereščák, Convergence to cycles as a typical asymptotic behavior in smooth strongly monotone discrete-time dynamical systems, Arch. Rational Mech. Anal. 116 (1992), 339-360.
  • --------, Exponential separation and invariant bundles for maps in ordered Banach spaces with applications to parabolic equations, J. Dynam. Diff. Equations 5 (1993), 279-303.
  • H.L. Smith, Cooperative systems of differential equations with concave nonlinearities, J. Nonlinear Anal. 10 (1986), 1037-1052.
  • --------, Monotone semiflows generated by functional differential equations, J. Differential Equations 66 (1987), 420-442.
  • --------, Monotone dynamical systems, Mathematical Surveys Monographs 41, American Mathematical Society, 1995.
  • H.L. Smith and H.R. Thieme, Quasi Convergence for strongly ordered preserving semiflows, SIAM J. Math. Anal. 21 (1990), 673-692.
  • --------, Convergence for strongly ordered preserving semiflows, SIAM J. Math. Anal. 22 (1991), 1081-1101.
  • --------, Strongly ordered preserving semiflows generated by functional differential equations, J. Differential Equations 93 (1991), 332-363.
  • P. Takáč, Asymptotic behavior of discrete-time semigroups of sublinear, strongly increasing mapping with applications to biology, Nonlinear Anal. 14 (1990), 35-42.
  • --------, Convergence to equilibrium on invariant $d-$hypersurfaces for strongly increasing discrete-time semigroups, J. Math. Anal. Appl. 148 (1990), 223-244.
  • P. Takáč, Domains of attraction of generic $\omega$-limit sets for strongly monotone semiflows, Z. Anal. Anwend. 10 (1991), 275-317.
  • --------, Domains of attraction of generic $\omega$-limit sets for strongly monotone discrete-time semigroups, J. Reine angew. Math. 432 (1992), 101-173.
  • --------, Discrete monotone dynamics and time-periodic competition between two species, Differential Integral Equations 10 (1997), 547-576.
  • Y. Wang and X.Q. Zhao, Convergence in monotone and subhomogeneous discrete dynamical systems on product Banach spaces, Bull. London Math. Soc. 35 (2003), 681-688.
  • R. Wilder, Topology of manifolds, American Mathematical Society, Providence, R.I., 1949.
  • T.S. Yi and L.H. Huang, Convergence and stability for essentially strongly order-preserving semiflows, J. Differential Equations 221 (2006), 36-57.
  • X.Q. Zhao, Global attractivity and stability in some monotone discrete dynamical systems, Bull. Austral. Math. Soc. 53 (1996), 305-324.
  • --------, Dynamical systems in population, Springer-Verlag, New York, 2003.